The Nature Made ones I have are pretty tiny, about the diameter of the bottom of pencil eraser.
Unfortunatly though last night I had a dangerous reaction to the vitamin d pills. I had been taking 1000 IU for 5 days and felt normal, but yesterday evening all the sudden I had EXTREME fatigue, a splitting headache, nausea, constipation, and muscle aches and spasms, especially in my lower back and hamstrings. It got so bad I had to have my roommate keep an eye on me in case I just dropped; I came really close to going to the hospital.
I wasn't taking enough Vitamin D for a long enough time for this to be caused by an overdose. There must have been some sort of reaction or unseen affect to increasing my Vitamin D intake.
I did alot of research this morning trying to figure out why, and my theory is that the increased Vitamin D apparantly depleted by Magnesium levels. I read that rarely sometimes this can happen, as Vitamin D uses up Magnesium quickly and if you unknowingly have low stores already you could be in trouble. My symptopms were exactly in line with low magnesium levels, and I think this is what happened.
Obviously I stopped the Vitamin D cold turkey and was downing water, Gatorade, protein, and fiber drinks in an attempt to both flush out my system and retain my strength.
I feel much better today, but honest to god yesterday it felt like I was hit by a train. I went from squatting twice my bodyweight two days before to having a tough time opening doors, it really was quite scary.
Again, from what I looked at online this seems to be a fairly rare response to a Vitamin D supplement. But it really does emphasize how vigilant you must be when you take a new supplement, as you never know how it can affect you.
Edited by CBIOT13, 27 March 2013 - 06:18 PM.